Topical Pain Reliever Ok After BA?

Is it safe or even recommended that one can use a topical muscle pain creme after a breast augmentation such as Tylenol "Precise"? I realize that something with ASA like "Aspercreme" may not be recommended because of its anti-coagulant effect. Thank you!

Doctor Answers (10)

Topical pain reliever after breast augmentation

+2

Hi,

  Remember that patients want to do as much as they can to help the process of breast augmentation.  If topical products seem good for you, go for it.  They are useless in my estimation. The pain is from the muscle being stretched(assuming your implants are submuscular) and any creams you put on your skin will not penetrate your own breast tissue and get into the muscle to do anything.  Having said that, it does not hurt.  

  Give time for the healing and you will be surprised at how much the pain goes away.  If you need pain meds, then ask your ps.  I personally am not an advil doctor....if you have post op pain, you get the good stuff.  That is what they make it for.  When you are several days out, then you can mix and match the script meds and the over the counter meds.

 


Albany Plastic Surgeon
4.5 out of 5 stars 8 reviews

Topical Pain Reliever after Breast Augmentation ?

+2

The original pain associated with breast augmentation is due to stretching of the tissue and tight  muscle and skin and pressure over the chest wall. Usually our patient have pain for 2 or 3 days for which they take pain medication. Topical pain reliever cream  is not effective since the pain is from much deeper tissue than the skin. But for the pain and hypersensitivity of the skin of the breasts or the nipples  due to stretching of the sensory nerve the topical anesthetic cream is very effective 

A. H. Nezami, MD
Jacksonville Plastic Surgeon
5.0 out of 5 stars 18 reviews

You might also like...

Topical Pain Reliever after Breast Augmentation?

+2

Thank you for the question. Yes, unless you have a specific allergy the use of topical pain relievers should be safe ( of course best to check with your own plastic surgeon) but don't expect much effectiveness.

 Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 791 reviews

Topical Remedies After BAM

+2

The pain caused by a BAM is usually related to the muscle and skin stretching which causes pain and muscle spasm. We have found that treatment of the spasm is important to pain relief. Their is no logical reason why a topical remedy would effect pain control except that a small quantity of Tylenol may become systemic; in my opinion not enough to effect the pain. The answer to your question is that it probably does'nt help and should not "hurt".

Paul S. Howard, MD
Birmingham Plastic Surgeon
5.0 out of 5 stars 7 reviews

Safe to go topical?

+1

Most topical creams and solutions are safe to use, but I would recommend you consult with your operating surgeon before starting any new treatment. They can guide you better with this and any other issue that arises as you continue to heal. Dr. Aldo.

Aldo Guerra, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 139 reviews

Topicals usually not effective

+1

Thanks for your question. Since the discomfort is not in the skin, topicals are not effective. I do think using ice and NSAIDs helps because they reduce inflammation in the muscle. Best of Luck!

M. Scott Haydon, MD
Austin Plastic Surgeon
5.0 out of 5 stars 45 reviews

Topical pain medication after breast augmentation

+1

A topical pain medication is unlikely to give you any relief after a breast augmentation.  Topical pain medications get absorbed by the skin but will be unlikely to penetrate to the underlying muscle where most of the pain is likely arising from.  But, a topical pain med is unlikely to cause any harm so you probably could try it.  It would be a good idea to ask your surgeon first.

Naveen Setty, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 27 reviews

Topical pain reliever after breast augmentation

+1

Before using any topical pain reliver, I think that it would be a good idea to run it by your surgeon.  Good luck.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Pain meds after aug

+1

I have no experience with topical a after breast augmentation. If the implant is placed  under the muscle then I would be surprised to find out that it could be absorbed deep enough to effect the intercostal nerves that are responsible for pain after surgery. But let me know I will pass it on to my patients. 

John Mancoll, MD
Virginia Beach Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.